August 10, 2018
Pfizer is recalling 234,680 vials of daptomycin because they may be contaminated, according to the August 8, 2018, US Food and Drug Administration (FDA) Enforcement Report.
The “product [is] associated with reports of adverse events indicative of infusion reactions related to microbiological contamination,” the FDA reported.
The recall affects daptomycin for injection, 500 mg per vial, packaged as 1 single-dose vial per carton (NDC 0409-0106-01), Hospira Inc., from lots 712453A (11/1/18), 771803A (5/1/19), 792103A (7/1/19), 800903A (8/1/19), 810853A (9/1/19), 841703A and 841753A (12/1/19), and 850553A (1/1/20). The vials were distributed throughout the United States and in Puerto Rico.
Pfizer voluntarily initiated the recall June 28, 2018. On August 2, 2018, the FDA designated the recall Class II. Drugs included in Class II recalls may cause temporary or medically reversible adverse health consequences if used. While remote, a possibility of serious harm also exists.
Daptomycin injection is a prescription cyclic lipopeptide antibiotic used to treat certain skin and blood infections.
For more Pharmacy Learning Network articles, visit the homepage
To learn about Pharmacy Learning Network Live meetings, click here